Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 214, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 8, 2007, 2:53 AM MDT for Eddy County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2007, 2:53 AM MDT (08:53 UTC)
- Expired
- May 8, 2007, 4:00 AM MDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 187 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 080853
SVRMAF
NMC015-081000-
/O.NEW.KMAF.SV.W.0214.070508T0853Z-070508T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 AM MDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 400 AM MDT
* AT 250 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES SOUTH OF LOCO HILLS...OR 15 MILES NORTHEAST OF CARLSBAD...
MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOCO HILLS...AND RURAL AREAS OF NORTHEAST EDDY COUNTY
DURING A SEVERE THUNDERSTORM...THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3252 10419 3245 10402 3253 10384 3269 10382
3296 10382 3296 10402
$$2 follow-up statements
000
WWUS54 KMAF 080920
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 AM CDT TUE MAY 8 2007
NMC015-081000-
/O.CON.KMAF.SV.W.0214.000000T0000Z-070508T1000Z/
EDDY NM-
320 AM MDT TUE MAY 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR NORTHEASTERN EDDY COUNTY...
AT 319 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTH OF LOCO HILLS...OR ABOUT 23 MILES NORTHEAST OF
CARLSBAD...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL EDDY COUNTY AND NORTHEASTERN EDDY COUNTY.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3252 10419 3245 10402 3253 10384 3269 10382
3296 10382 3296 10402
$$000
WWUS54 KMAF 081004
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CDT TUE MAY 8 2007
NMC015-081012-
/O.EXP.KMAF.SV.W.0214.000000T0000Z-070508T1000Z/
EDDY NM-
402 AM MDT TUE MAY 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDDY COUNTY
EXPIRES AT 400 AM MDT...
AT 402 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING STATE HIGHWAY 360
AND COUNTY ROAD 222. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE
PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT
HYDROPLANING AND LOSS OF VEHICLE CONTROL.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3252 10419 3245 10402 3253 10384 3269 10382
3296 10382 3296 10402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:31 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 7, 10:31 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1131 PM CDT MON MAY 7 2007
.UPDATE...
CONVECTION HAS WANED OVER MUCH OF THE CWA. A NORTHWESTWARD MOVING
OUTFLOW BOUNDARY CONTINUED ACROSS SOUTHEAST NEW MEXICO AND THE UPPER
TRANS PECOS THIS EVENING...WHICH AIDED CONVECTIVE INITIATION ACROSS
THE PERMIAN BASIN EARLIER. WILL KEEP THE SEVERE THUNDERSTORM WATCH
GOING OVER THE NORTHERN PERMIAN BASIN AND UPPER TRANS PECOS FOR THE
TIME BEING...BUT THIS MAY NEED TO BE ADDRESSED IN THE NOT TOO
DISTANT FUTURE.
LIFT IS INCREASING OVER HUDSPETH COUNTY AND FURTHER WEST...
ASSOCIATED WITH THE ONLY REALLY APPARENT SHORTWAVE TROUGH ON WATER
VAPOR IMAGERY. LOW LEVEL DRY AIR WAS RESIDING IN MOST OF THOSE
AREAS...ALTHOUGH SOME CONVECTION HAS DEVELOPED. THINK THE CURRENT
CONVECTION WILL CONTINUE NORTHWEST AND DWINDLE IN DRIER...MORE
STABLE AIR. HOWEVER...MOISTURE WILL CONTINUE TO INCREASE OVER
SOUTHEASTERN NEW MEXICO AND THE REST OF THE WESTERN CWA...AND ALONG
WITH THE INEVITABLE LIFT WITH SAID SHORTWAVE TROUGH...RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE WEST AROUND 3 AM CDT OR
AFTER. THINK CONVECTION COULD DEVELOP RAPIDLY OVER THE REST OF THE
AREA TOO...BUT IT LOOKS AS THOUGH WESTERN PORTIONS OF THE CWA WILL
SEE THE INITIAL CONVECTION.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 10 PM THIS EVENING TO 6 PM MDT WEDNESDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 7
PM CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
67/21Hazardous weather outlook, May 7, 10:25 PM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CDT MON MAY 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090430- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1125 PM CDT MON MAY 7 2007 /1025 PM MDT MON MAY 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO OVERNIGHT. A FEW OF THE STORMS COULD BE SEVERE. ALSO...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER AIR DISTURBANCES MOVE ACROSS THE AREA AHEAD OF THE PRIMARY UPPER LOW...THE OPPORTUNITY FOR HEAVY RAIN AND SEVERE WEATHER TO DEVELOP REMAINS LIKELY THROUGH WEDNESDAY. FLASH FLOODING IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AGAIN TUESDAY. THIS IS EXPECTED TO BE AN EXTENDED PERIOD OF SEVERE WEATHER AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY SIGNIFICANT WEATHER EVENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 10:51 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 PM CDT MON MAY 7 2007 TXZ045-080530- GAINES- 1151 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS GAINES COUNTY. AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 8 MILES SOUTH OF SEMINOLE. THE STORM IS MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND STRONG WIND GUSTS AROUND 45 MPH. RESIDENTS OF THE COMMUNITY OF SEMINOLE SHOULD SEEK SAFE SHELTER AS THIS STORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:16 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 8, 5:15 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 8, 5:32 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| May 8, 6:56 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 34 min |
| May 8, 7:51 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| May 8, 8:17 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 8, 9:15 AM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
| May 8, 9:15 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 45 min |
| May 8, 9:56 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
| May 8, 12:23 PM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.